Full Text:   <1590>

CLC number: TQ018; TE624.41

On-line Access: 

Received: 2006-04-19

Revision Accepted: 2007-01-15

Crosschecked: 0000-00-00

Cited: 4

Clicked: 3629

Citations:  Bibtex RefMan EndNote GB/T7714

-   Go to

Article info.
1. Reference List
Open peer comments

Journal of Zhejiang University SCIENCE A 2007 Vol.8 No.5 P.766~771

10.1631/jzus.2007.A0766


Existence and uniqueness theorem for flow and heat transfer of a non-Newtonian fluid over a stretching sheet


Author(s):  SAHOO Bikash, SHARMA H.G.

Affiliation(s):  Department of Mathematics, Indian Institute of Technology Roorkee, Uttaranchal 247667, India

Corresponding email(s):   bikasdma@iitr.ernet.in

Key Words:  Viscoelastic fluid, Stretching sheet, MHD flow, Heat transfer, Nonlinear systems, Existence, Uniqueness


SAHOO Bikash, SHARMA H.G.. Existence and uniqueness theorem for flow and heat transfer of a non-Newtonian fluid over a stretching sheet[J]. Journal of Zhejiang University Science A, 2007, 8(5): 766~771.

@article{title="Existence and uniqueness theorem for flow and heat transfer of a non-Newtonian fluid over a stretching sheet",
author="SAHOO Bikash, SHARMA H.G.",
journal="Journal of Zhejiang University Science A",
volume="8",
number="5",
pages="766~771",
year="2007",
publisher="Zhejiang University Press & Springer",
doi="10.1631/jzus.2007.A0766"
}

%0 Journal Article
%T Existence and uniqueness theorem for flow and heat transfer of a non-Newtonian fluid over a stretching sheet
%A SAHOO Bikash
%A SHARMA H.G.
%J Journal of Zhejiang University SCIENCE A
%V 8
%N 5
%P 766~771
%@ 1673-565X
%D 2007
%I Zhejiang University Press & Springer
%DOI 10.1631/jzus.2007.A0766

TY - JOUR
T1 - Existence and uniqueness theorem for flow and heat transfer of a non-Newtonian fluid over a stretching sheet
A1 - SAHOO Bikash
A1 - SHARMA H.G.
J0 - Journal of Zhejiang University Science A
VL - 8
IS - 5
SP - 766
EP - 771
%@ 1673-565X
Y1 - 2007
PB - Zhejiang University Press & Springer
ER -
DOI - 10.1631/jzus.2007.A0766


Abstract: 
Analysis is carried out to study the existence, uniqueness and behavior of exact solutions of the fourth order nonlinear coupled ordinary differential equations arising in the flow and heat transfer of a viscoelastic, electrically conducting fluid past a continuously stretching sheet. The ranges of the parametric values are obtained for which the system has a unique pair of solutions, a double pair of solutions and infinitely many solutions.

Darkslateblue:Affiliate; Royal Blue:Author; Turquoise:Article

Reference

[1] Andersson, H.I., 1992. MHD flow of a viscoelastic fluid past a stretching surface. Acta Mechanica, 95(1-4):227-230.

[2] Chen, C.K., Char, M.I., 1988. Heat transfer of a continuous stretching surface with suction or blowing. J. Math. Anal. and Appl., 135(2):568-580.

[3] Cortell, R., 2006a. A note on flow and heat transfer of a viscoelastic fluid over a stretching sheet. Int. J. Non-Linear Mech., 41(1):78-85.

[4] Cortell, R, 2006b. Flow and heat transfer of an electrically conducting fluid of second grade over a stretching sheet subject to suction and to a transverse magnetic field. Int. J. Heat and Mass Trans., 49(11-12):1851-1856.

[5] Dunn, J.E., Fosdick, R.L., 1974. Thermodynamics, stability and boundedness of fluids of complexity 2 and fluids of second grade. Arch. Ratl. Mech. Anal., 56(3):191-252.

[6] Dunn, J.E., Rajagopal, K.R., 1995. Fluids of differential type: Critical review and thermodynamic analysis. Int. J. Engng. Sci., 33(5):689-729.

[7] Fosdick, R.L., Rajagopal, K.R., 1979. Anomalous features in the model of ‘Second order fluids’. Arch. Ratl. Mech. Anal., 70(2):145-152.

[8] Fox, V.G., Ericksen, L.E., Fan, L.T., 1969. The laminar boundary layer on a moving continuous flat sheet immersed in a non-Newtonian fluid. American Inst. Chem. Engng. J., 15:327-333.

[9] Gupta, P.S., Gupta, A.S., 1977. Heat and mass transfer on a stretching sheet with suction or blowing. Canadian J. Chem. Engng., 55:744-746.

[10] Hayat, T., Sajid, M., 2007. Analytic solution for axisymmetric flow and heat transfer of a second grade fluid past a stretching sheet. Int. J. Heat and Mass Trans., 50(1-2):75-84.

[11] Hayat, T., Khan, M., Siddiqui, A.M., Asgar, S., 2004a. Transient flow of a second grade fluid. Int. J. Non-Linear Mech., 39(10):1621-1633.

[12] Hayat, T., Hutter, K., Nadeem, S., Asgar, S., 2004b. Unsteady hydromagnetic rotating flow of a conducting second grade fluid. Zeitschrift fr angewandte Mathematik und Physik, 55(4):626-641.

[13] Hayat, T., Abbas, Z., Sajid, M., 2006. Series solution for the upper convected Maxwell fluid over a porous stretching plate. Physics Letter A, 358(5-6):396-403.

[14] Khan, S.K., Sanjayanand, E., 2005. Viscoelastic boundary layer flow and heat transfer over an exponentially stretching sheet. Int. J. Heat and Mass Trans., 48(8):1534-1542.

[15] Kichenassamy, S., Olver, P., 1992. Existence and non-existence of solitary wave solutions to higher order model evaluation equations. SIAM J. Math. Anal., 23(5):1141-1166.

[16] Liu, I.C., 2004. Flow and heat transfer of an electrically conducting fluid of second grade over a stretching sheet subject to a transverse magnetic field. Int. J. Heat and Mass Trans., 47(19-20):4427-4437.

[17] McCormack, P.D., Crane, L., 1973. Physics of Fluid Dynamics. Academic Press, New York.

[18] Rajagopal, K.R., Na, Y.T., Gupta, A.S., 1984. Flow of a viscoelastic fluid over a stretching sheet. Rheologica Acta, 23(2):213-215.

[19] Rivlin, R.S., Ericksen, J.L., 1955. Stress deformation relation for isotropic material. J. Ratl. Mech. Anal., 4:323-425.

[20] Sakiadis, B.C., 1961. Boundary layer behavior on continuous solid surfaces. American Inst. Chem. Engng. J., 7:26-28.

[21] Vajravelu, K., Soewono, E., 1996. Fourth order non-linear systems arising in combined free and forced convection flow of a second-order fluid. Int. J. Non-Linear Mech., 31(2):129-137.

[22] Vajravelu, K., Rollins, D., 2004. Hydromagnetic flow of a second grade fluid over a stretching sheet. Appl. Math. and Comp., 148(3):783-791.

Open peer comments: Debate/Discuss/Question/Opinion

<1>

Please provide your name, email address and a comment





Journal of Zhejiang University-SCIENCE, 38 Zheda Road, Hangzhou 310027, China
Tel: +86-571-87952783; E-mail: cjzhang@zju.edu.cn
Copyright © 2000 - Journal of Zhejiang University-SCIENCE